Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Tallahassee, FL

November 12, 2018Jackson County, Florida; Seminole County, Georgia

NWS Tallahassee, FL issued this special weather statement at Nov 12, 2018, 6:21 PM CST for Jackson County, Florida; Seminole County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 12, 2018, 6:21 PM CST (00:21 UTC)
Expired
Nov 12, 2018, 7:00 PM CST
In force
39 min
Issued by
NWS Tallahassee, FL

Counties Jackson County, FL, Seminole County, GA

The radar

The Ft Rucker radar (KEOX), 71 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2018-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2018-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

864 
WWUS82 KTAE 130021
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
721 PM EST MON NOV 12 2018
 
ALZ069-FLZ011-GAZ143-155-156-130100-
Houston AL-Jackson FL-Miller GA-Decatur GA-Seminole GA-
721 PM EST MON NOV 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...
NORTHEASTERN JACKSON...WESTERN DECATUR...SOUTHWESTERN MILLER AND
SEMINOLE COUNTIES UNTIL 800 PM EST/700 PM CST/...

At 720 PM EST/620 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles southeast of
Cottonwood to near Marianna. Movement was northeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Colquitt, Donalsonville, Malone, Greenwood, Iron City, Brinson,
Bascom, Reynoldsville, Little Hope, Blue Spring, Lovedale, Dellwood,
Riverturn, Sharphagen, Hornsville, Donaldsonville A/P, Buena Vista,
Marianna Municipal A/P, Seminole State Park and Steam Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 800 PM EST/700 PM CST/ for
southeastern Alabama...and the Panhandle of Florida.

LAT...LON 3118 8476 3079 8469 3071 8520 3095 8523
      3108 8497 3107 8492 3110 8492
TIME...MOT...LOC 0020Z 245DEG 24KT 3090 8519 3074 8517 

$$

33-LF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Nov 12, 5:57 PM CST, 24 minutes earlier.

Area forecast discussion, Nov 12, 5:57 PM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
657 PM EST Mon Nov 12 2018

.AVIATION...
[Through 00Z Wednesday]

Rain with some embedded thunder will persist overnight. Visibility
will be MVFR or better outside of the heavier rain. IFR and possibly
even LIFR CIGs are expected overnight and in the morning hours. Late
tomorrow morning another round of thunderstorms will likely develop
ahead of the cold front. The best chance for storms will be at TLH
and VLD. Elsewhere a steady rain with isolated embedded thunder is
likely tomorrow. Winds will be northwesterly and a bit gusty behind
the front tomorrow afternoon.

&&

.PREV DISCUSSION [352 PM EST]...

.SHORT TERM [Through Wednesday Night]...

The complicated forecast pattern continues through Wednesday night.
18Z regional surface analysis showed a low in coastal central LA
with a cold front extending southwestward offshore and a warm front
extending east-northeastward along coastal eastern LA, MS, and AL.
The warm front reaches across the FL Panhandle to just into western
Walton county, FL before diving south along the Panhandle coastline.
As the low moves eastward slowly tonight, the warm front will
continue to work its way into the area. A stable environment with
socked in low clouds north of the front has prevented severe storms
offshore from making it inland, but as the warm front pushes
northward, the environment will become increasingly unstable until
around sunset. The low level (0-1km) shear is 30-40 kts west of the
Chatahoochee/Apalachicola rivers. When combined with the forcing
from the warm front and decreasing instability, tornadoes will be
possible in this region. A tornado watch is in effect through 8 PM
ET. The heaviest rainfall has remained offshore so far today as well
and so far the zones in the flash flood watch have received around
2" or less. As the warm front continues northward, however, the
threat for heavy rainfall will also increase and will continue
through the night.

Instability will wind down again this evening and the front will
stall for the night. At this time, it's looking like the cold front
will stall near New Orleans to Birmingham. As a result, rounds of on
and off showers will likely continue through the night in our
western zones, but the severe threat will lower. The front will
again make some eastward progress on Tuesday and stall again Tuesday
night as the upper level disturbance driving it becomes cut off in
the southeastern Plains. Light to moderate rainfall is expected on
and off through the day Tuesday, with isolated thunderstorms
possible, followed by a brief break in rainfall overnight,
particularly east of Tallahassee/Valdosta.

On Wednesday, the low pressure system will deepen as the cut off
upper level low moves into the lower Mississippi Valley. Deep layer
southerly flow will drive another plume of moisture into our area
with PW values rising back to 2+" over the area. Another round of
heavy rainfall appears likely Wednesday through Wednesday night, as
the front pushes through most of the forecast area. Additional
rainfall accumulations tonight through Wednesday night are expected
to be around 3-5". At this time, the flash flood watch remains in
effect through Tuesday evening west of the Flint and Apalachicola
Rivers, but may need to be extended into Wednesday depending on how
much rainfall we get tonight.

.LONG TERM [Thursday Through Monday]...

Relatively quiet weather is expected through the long term period
beginning on Thursday as a trough of low pressure finally swings
through the southeast. Much cooler conditions expected behind the
front with high temperatures on Thursday and Friday dropping into
the mid 50s to low 60s. We could also see our first instance of
nighttime temps dropping into the 30s on Friday and Saturday
morning. Temps moderate slowly over the weekend with the upper 60s
and low 70s returning by Monday.

Conditions should remain dry through the period.

.MARINE...

Winds and seas have lowered, but will increase again, possibly up to
advisory levels Tuesday afternoon through Wednesday morning.
Widespread showers and some thunderstorms will persist through
Wednesday night and exit Thursday morning as a slow moving cold
front pushes through. A tornado watch is in effect for our western
coastal waters through 7 PM CT.

.FIRE WEATHER...

Aside from low dispersion indices, hazardous fire weather conditions
are not expected. A wet pattern will continue through mid to late
week.

.HYDROLOGY...

Rainfall accumulations so far today have received around 2" or less.
As the warm front continues northward, however, the threat for heavy
rainfall will also increase and will continue through the night. The
slow moving front is not forecast to exit the area until late
Wednesday night/early Thursday morning, so periods of on and off
moderate to heavy rainfall will continue for the next few days.
Additional rainfall accumulations tonight through Wednesday night
are expected to be around 3-5". Flash flooding remains a concern. At
this time, the flash flood watch remains in effect through Tuesday
evening west of the Flint and Apalachicola Rivers, but may need to
be extended into Wednesday depending on how much rainfall we get
tonight.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   67  75  55  63  50 /  60  80  40  70  80
Panama City   67  71  52  60  49 /  80  80  50  70  80
Dothan        60  62  48  55  44 /  90  80  50  80  80
Albany        65  67  53  56  47 /  70  80  50  80  90
Valdosta      67  78  57  63  51 /  30  80  40  60  70
Cross City    69  81  63  73  58 /  20  40  40  50  60
Apalachicola  69  76  57  66  52 /  60  70  40  70  80

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Tuesday evening for Calhoun-Central
     Walton-Coastal Bay-Holmes-Inland Bay-Jackson-North Walton-
     South Walton-Washington.

GA...Flash Flood Watch through Tuesday evening for Baker-Calhoun-Clay-
     Dougherty-Early-Lee-Miller-Quitman-Randolph-Seminole-
     Terrell.

AL...Flash Flood Watch through Tuesday afternoon for Coffee-Dale-
     Geneva-Henry-Houston.

GM...None.
&&

SHORT TERM...Nguyen
LONG TERM...Dobbs
AVIATION...McD
MARINE...Nguyen
FIRE WEATHER...Harrigan
HYDROLOGY...Nguyen

In the hours before

Special weather statement, Nov 12, 12:33 PM CST, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
133 PM EST MON NOV 12 2018

FLZ012-014-112-114-121930-
Coastal Bay FL-Inland Bay FL-Inland Gulf FL-Coastal Gulf FL-
133 PM EST MON NOV 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF AND
SOUTHEASTERN BAY COUNTIES UNTIL 230 PM EST/130 PM CST/...

At 126 PM EST/1226 PM CST/, Doppler radar was tracking a strong
thunderstorm 17 miles southwest of Mexico Beach, or 19 miles west of
Port St. Joe, moving northeast at 35 mph.

While these thunderstorms are over the open waters of the Gulf of
Mexico, they are moving toward the Florida Panhandle Coast. These
storms will approach coastal areas of Bay and Gulf Counties between
Tyndall Air Force Base and Cape San Blas. In addition to strong
gusty winds with these storms, there is the potential for isolated
tornadoes.

These storms will be near...

Tyndall Air Force Base by...105 pm CST
Mexico Beach by...115 pm CST

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, prompting the issuance of warnings from
the National Weather Service. If a warning is issued, be prepared to
take protective actions to shelter from these storms.

&&

A Tornado Watch remains in effect until 800 PM EST/700 PM CST/ for
the Panhandle of Florida.

LAT...LON 2976 8548 2988 8549 3007 8580 3032 8569
      3014 8524 2973 8537
TIME...MOT...LOC 1826Z 218DEG 30KT 2978 8563

38-GODSEY
Special weather statement, Nov 12, 3:37 PM CST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
337 PM CST MON NOV 12 2018

FLZ007>009-108-122215-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
337 PM CST MON NOV 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR WALTON AND SOUTHWESTERN HOLMES
COUNTIES UNTIL 415 PM CST...

At 336 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Niceville to Valparaiso to near Destin to
9 miles southeast of Lake Lorraine to 15 miles southeast of Cinco
Bayou. Movement was northeast at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Union,
Liberty, Freeport, Oakwood Hills, Portland, Alpine Heights, Villa
Tasso, Blue Mountain Beach, De Funiak Spring Airport, Rock Hill,
Glendale, Pleasant Ridge, Center Ridge, Gulf Pines, Bunker, Grayton
Beach and Piney Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 700 PM CST for the Panhandle
of Florida.

LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
      3042 8627 3039 8611 3044 8616 3047 8613
      3046 8619 3050 8620 3048 8622 3046 8639
      3071 8639 3096 8600 3043 8598 3027 8626
      3031 8639 3040 8639
TIME...MOT...LOC 2136Z 225DEG 34KT 3057 8651 3048 8649 3041 8646 3032
8649 3022 8651

33-LF
Special weather statement, Nov 12, 4:19 PM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
419 PM CST MON NOV 12 2018

FLZ008>010-108-122300-
Central Walton FL-Holmes FL-South Walton FL-Washington FL-
419 PM CST MON NOV 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALTON...
SOUTHWESTERN HOLMES AND WESTERN WASHINGTON COUNTIES UNTIL 500 PM
CST...

At 418 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of De Funiak Springs to 12 miles
southeast of Eglin Air Force Base to 9 miles northeast of Santa Rosa
Beach. Movement was northeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Vernon, De Funiak Springs, Eglin Air Force Base, Live Oak, Freeport,
Ponce De Leon, Caryville, Westville, Ebro, Hinsons Crossroads,
Whitehead Crossroads, Cerrogordo, Gritney, Rock Hill, Holmes Valley,
Millers Ferry, Knox Hill, Bunker, Hickory Hill and Red Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 700 PM CST for the Panhandle
of Florida.

LAT...LON 3064 8620 3071 8610 3071 8604 3075 8604
      3093 8577 3071 8568 3049 8575 3034 8619
      3039 8617 3038 8612 3039 8611 3042 8614
      3043 8612 3043 8616 3046 8615 3047 8613
      3047 8614 3049 8614
TIME...MOT...LOC 2218Z 240DEG 30KT 3060 8611 3053 8608 3044 8610

33-LF
Special weather statement, Nov 12, 6:10 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
710 PM EST MON NOV 12 2018

ALZ069-GAZ142-143-130045-
Houston AL-Miller GA-Early GA-
710 PM EST MON NOV 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON...NORTHWESTERN
MILLER AND WESTERN EARLY COUNTIES UNTIL 745 PM EST/645 PM CST/...

At 706 PM EST/606 PM CST/, Doppler radar was tracking a strong
thunderstorm 7 miles southeast of Ashford, or 7 miles east of
Cottonwood, moving northeast at 25 mph.

In addition to strong gusty winds with this thunderstorm, there is
the potential for a brief, weak tornado. If this potential increases
further, a tornado warning would be issued.

Locations impacted include...
Blakely, Columbia, Centerville, Gordon, Saffold, Pansey, Howards
Mill, Farley Nuclear Plant, Cedar Springs, Rock Hill, Hilton and
Sawhatchee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 800 PM EST/700 PM CST/ for
southeastern Alabama.

LAT...LON 3123 8481 3103 8520 3108 8526 3143 8500
TIME...MOT...LOC 0006Z 230DEG 20KT 3109 8518

33-LF
Special weather statement, Nov 12, 6:21 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
721 PM EST MON NOV 12 2018

ALZ069-FLZ011-GAZ143-155-156-130100-
Houston AL-Jackson FL-Miller GA-Decatur GA-Seminole GA-
721 PM EST MON NOV 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...
NORTHEASTERN JACKSON...WESTERN DECATUR...SOUTHWESTERN MILLER AND
SEMINOLE COUNTIES UNTIL 800 PM EST/700 PM CST/...

At 720 PM EST/620 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles southeast of
Cottonwood to near Marianna. Movement was northeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Colquitt, Donalsonville, Malone, Greenwood, Iron City, Brinson,
Bascom, Reynoldsville, Little Hope, Blue Spring, Lovedale, Dellwood,
Riverturn, Sharphagen, Hornsville, Donaldsonville A/P, Buena Vista,
Marianna Municipal A/P, Seminole State Park and Steam Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 800 PM EST/700 PM CST/ for
southeastern Alabama...and the Panhandle of Florida.

LAT...LON 3118 8476 3079 8469 3071 8520 3095 8523
      3108 8497 3107 8492 3110 8492
TIME...MOT...LOC 0020Z 245DEG 24KT 3090 8519 3074 8517

33-LF

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 7:13 PM CSTRiver Flood WarningTAEJackson4 days
Nov 12, 7:13 PM CSTRiver Flood WarningTAECalhoun5 days
Nov 12, 7:16 PM CSTRiver Flood WarningTAEWalton17 hr
Nov 13, 8:04 AM CSTSmall Craft AdvisoryTAE19 hr
Nov 13, 3:50 PM CSTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty9 days
Nov 12, 6:10 PM CSTSpecial Weather StatementTAEEarly35 min
Nov 12, 6:45 PM CSTSpecial Weather StatementTAEMiller, Seminole45 min

Nearby

Special Weather Statements in Florida, 2018Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.